← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@stlouisgmajenn

The last few years on Effexor I roll out of bed long enough to go pee, feed my cats and drink a slug of almond milk. I used to have so much energy, b4 I was deemed crazy and put on meds. My question is this:
How can I get up enough energy to physically workout to renew my brain? I used to feel on top of the world, have so much energy. Used to work out at least 5 days a week, about 1.5 hours a day at a local gym. I looked so good, felt so good. Now I'm tired and look so old.

Jump to this post


Replies to "The last few years on Effexor I roll out of bed long enough to go pee,..."

I didn't really have energy on effexor but at least I was able to live. I gained weight due to this med so it motivated me to go to the gym. I last count, I'm either day 6 or 7 without effexor and I can't do anything but lay around because I'm so sick with withdrawal symptoms. Tomorrow morning I'm having surgery and I'm really scared that I won't be able to get up to even go. I'm sorry you are going through this. It's like you are dammed if you do, and dammed if you don't with this med. How long do these withdrawal symptoms last?

Well — not sure who deemed you crazy (although it is fine to deem oneself crazy) – but the sluggishness isn't consistent with my experience on Effexor.

I looked back at your posts – if I read correctly, it seems that you were prescribed Effexor possibly as a mood stabilizer – I'm not a therapist or MD, but "I used to feel on top of the world, have so much energy. Used to work out at least 5 days a week, about 1.5 hours a day at a local gym" read somewhat agitated. If that's how you felt in a "manic" state – then, yes, the Effexor is going to take the edge off that…but it is also going to reduce the negative effects of any manic state.

The best thing to do is to talk to the prescriber – or even better – if you have multiple doctors – speak with all of them…they aren't allowed to speak with each other without your expressed permission. If you are on Effexor as a mood stabilizer – then it's even more important that you work closely with a psychiatrist/psychopharm/therapist….

  Request Appointment